MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Deformity/ Disfigurement (2360); Disability (2371)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence and surgical intervention.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard/davol sepramesh ip (device #2).An additional emdr was submitted to represent the bard/davol ventralex st (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with bard/davol ventralex st hernia patch and bard/davol sepramesh ip mesh to repair a hernia on (b)(6) 2014.It is alleged that the patient experienced severe pain and suffering, necessitating a mesh removal and revision surgery on (b)(6) 2019.The patient suffered severe complications following surgeries including abdominal pain, gastrointestinal malfunction, grotesque swelling, and hernia recurrence.The patient had permanent injuries and impairments, including scarring, disfigurement, chronic pain, and such further and other injuries.It is alleged that the patient experienced permanent physical disability, loss of physical, mental and emotional health, sustained certain special damages and had medical treatment.It is also alleged that the device was defective.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10419499
Report Number1213643-2020-07568
Device Sequence Number14152024
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Catalogue Number5959360
Device Lot NumberHUXG1220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age76 YR